Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 99, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 10, 2025, 5:10 PM EDT for Dade County, Walker County, Georgia. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2025, 5:10 PM EDT (21:10 UTC)
- Expired
- Apr 10, 2025, 6:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 67 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 5:22 PM EDT | HAIL 1 | 2 E Cole City, GA | Quarter inch hail at Leiderman Rd near New Home Rd. |
| Apr 10, 5:50 PM EDT | HAIL 1 | 1 Ssw Chickamauga, GA | Quarter inch hail along Glass Mill Pointe Drive. |
| Apr 10, 6:10 PM EDT | HAIL 1 | 3 Nw New England, GA | Hail up to quarter size near New Home Road and Ballard Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 5:03 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984
WUUS52 KFFC 102110
SVRFFC
GAC083-295-102200-
/O.NEW.KFFC.SV.W.0099.250410T2110Z-250410T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
510 PM EDT Thu Apr 10 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Walker County in northwestern Georgia...
Northern Dade County in northwestern Georgia...
* Until 600 PM EDT.
* At 509 PM EDT, a severe thunderstorm was located over New Hope, or
near Jasper, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chickamauga, Lookout Mountain, Cole City, Wildwood, Fairview,
Stephensville, Chattanooga Valley, Chattanooga Valley, New
England, Morganville, Trenton, Hooker, Cooper Heights, Lakeview,
Cloudland Canyon State Park, and Fort Oglethorpe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3498 8526 3486 8526 3485 8525 3484 8525
3475 8536 3490 8559 3498 8560
TIME...MOT...LOC 2109Z 297DEG 28KT 3501 8567
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
206
WWUS52 KFFC 102137
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
537 PM EDT Thu Apr 10 2025
GAC083-295-102200-
/O.CON.KFFC.SV.W.0099.000000T0000Z-250410T2200Z/
Walker GA-Dade GA-
537 PM EDT Thu Apr 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN WALKER AND NORTHEASTERN DADE COUNTIES...
At 536 PM EDT, a severe thunderstorm was located near Cooper Heights,
or near Trenton, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fairview, Chickamauga, Lookout Mountain, Chattanooga Valley,
Chattanooga Valley, Cooper Heights, Wildwood, Lakeview, and Fort
Oglethorpe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3487 8550 3498 8542 3498 8526 3486 8526
3485 8525 3484 8525 3477 8534
TIME...MOT...LOC 2136Z 305DEG 32KT 3487 8539
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$442
WWUS52 KFFC 102159
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Thu Apr 10 2025
GAC083-295-102209-
/O.EXP.KFFC.SV.W.0099.000000T0000Z-250410T2200Z/
Walker GA-Dade GA-
559 PM EDT Thu Apr 10 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WALKER AND
NORTHEASTERN DADE COUNTIES WILL EXPIRE AT 600 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
northwestern Georgia.
&&
LAT...LON 3487 8550 3498 8542 3498 8526 3486 8526
3485 8525 3484 8525 3477 8534
TIME...MOT...LOC 2159Z 297DEG 28KT 3479 8520
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:32 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 10, 2:32 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 232 PM EDT Thu Apr 10 2025 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 232 PM EDT Thu Apr 10 2025 A cold front will move south across the CWA overnight and into tomorrow. Ahead of the frontal passage, scattered to numerous showers and thunderstorms are expected across much of north and central portions of GA this afternoon and evening. The hi-res models continue to be pretty consistent with the timing and with the general trends. A weak line of scattered showers and isolated thunderstorms will continue to move across northern portions of the state early this afternoon. A second, stronger and more organized, wave of convection is likely later this afternoon into the evening hours. The organized convection axis has shifted somewhat south from yesterday's runs...mainly along a path between metro ATL and Columbus and areas southeast. Afternoon/evening storms will have modest CAPE values (good heating/50s dewpoints) and steep lapse rates. Forecast soundings also show a decent inverted V structure, good for gusty storms. Still expecting large hail and damaging wind gusts as the primary severe weather hazards. Models continue to weaken the secondary wave of storms as it moves into central portions of GA this evening. Seems reasonable with the loss of heating and getting away from the main dynamic forcing to the north. Upper moves across the TN valley tomorrow. Models do tend to underestimate the amount of cloud cover as these types of systems move by, so have upped the sky grids a bit to compensate. Also, some scattered shra possible as the low may provide just enough lift. NListemaa && .LONG TERM... (Saturday morning through next Wednesday) Issued at 232 PM EDT Thu Apr 10 2025 Key Messages: - The potential exists for overnight frost formation north of Interstate 85 and patchy sub freezing temperatures in the mountains this weekend. - Dry weather is favored in the region between Saturday and Thursday. This Weekend: An area of surface high pressure will build into the Southeast over the weekend. This will combine with dry northwest flow aloft to produce fairs skies, mild temperatures and dry weather. Weakening surface pressure gradients should also lead to lighter winds in the region (especially on Sunday). Radiational cooling should be significant both Friday night and Saturday night and this may lead to some frost/freeze concerns across northern Georgia. On Saturday morning it looks like the coolest temperatures will be limited to the sheltered areas in the mountains of northeast Georgia. Then on Sunday morning the potential for at least Frost Advisory level conditions exists along and north of Interstate 85. For the northeast Georgia mountains there is a 50% chance of a Frost Advisory (overnight lows below 36 degrees) Friday night into Saturday morning, and a 50% chance of a Freeze Warning (overnight lows below 32 degrees) Saturday night and Sunday morning. Along and north of Interstate 85 there is a 40% chance of a Frost Advisory Saturday night and Sunday morning. High temperatures will struggle on Saturday due to continued northwest winds and the resulting CAA. As a consequence afternoon high temperatures should wallow in the lower 60s across north Georgia and claw their way into the upper 60s in central Georgia. High temperatures of this magnitude would be 7 to 12 degrees colder than seasonal averages. A transition to westerly winds, continued low relative humidity and sunshine should allow high temperatures to climb to within 1-3 degrees of seasonal averages on Sunday. Everywhere except the mountains can anticipate afternoon highs in the 70s. Considerations for Next Week: An upper level trough tracking through the Great Lakes early next week should bring southerly winds and WAA back to Georgia. Temperatures should respond accordingly by rising into the lower 80s Monday afternoon. Attention then turns to a potential cold frontal passage Tuesday or Tuesday night. This may lead to midweek temperature declines, with 70s favored on Wednesday. Trends in the GEFS and EPS guidance continue to pull back on the rain chances, with more than 90% of ensemble members keeping rain amounts under 0.10 inches in north Georgia. The odds of accumulating precipitation in central Georgia are less than 5%. Albright && .AVIATION... (18Z TAFS) Issued at 111 PM EDT Thu Apr 10 2025 Afternoon/evening showers and thunderstorms. Mostly likely timing for storms continues be be after 00Z. However, isolated activity is possible during the late afternoon. Added frequent gusts to 20kt for the afternoon. Brief period of MVFR cigs behind the initial precip push. Sct MVFR cu on the back side of a front tomorrow. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 50 67 43 66 / 60 30 30 0 Atlanta 52 65 44 64 / 60 40 40 0 Blairsville 44 57 36 59 / 50 30 30 0 Cartersville 47 63 39 63 / 60 30 30 0 Columbus 53 71 46 68 / 60 30 30 0 Gainesville 49 63 43 65 / 60 30 30 0 Macon 54 71 47 69 / 70 20 20 0 Rome 47 63 41 63 / 50 30 30 0 Peachtree City 49 67 41 65 / 70 40 40 0 Vidalia 57 75 50 71 / 50 20 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....Albright AVIATION...NListemaa
Hazardous weather outlook, Apr 10, 2:32 PM EDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 232 PM EDT Thu Apr 10 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 232 PM EDT Thu Apr 10 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will occur in north and central Georgia this evening, with the greatest risk of severe storms expected between 6 PM and 10 PM. The primary hazards with any severe storms will be damaging wind gusts up to 60 mph and quarter to golf ball sized hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated thunderstorms are anticipated Friday afternoon. A couple stronger storms with pea to penny size hail are possible between 2 PM and 8 PM. Frost and freeze concerns may develop in northeast Georgia Friday night. On Saturday night these concerns may spread to all areas north on Interstate 85. Anyone with outdoor vegetation that is sensitive to freezing temperatures should monitor the forecast closely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Apr 10, 2:04 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
204 PM EDT Thu Apr 10 2025
GAZ009-101830-
Towns GA-
204 PM EDT Thu Apr 10 2025
...A strong thunderstorm will impact portions of northeastern Towns
County through 230 PM EDT...
At 204 PM EDT, a strong thunderstorm was over Titus, or near
Hiawassee, moving east at 40 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Tate City, Macedonia, Plum Orchard Gap Shelter, Titus, and Hiawassee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
3490 8363 3489 8365 3491 8377 3499 8375
3499 8355
TIME...MOT...LOC 1804Z 275DEG 37KT 3493 8367
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Apr 10, 2:19 PM EDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
219 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM Tornado 2 SE Birdie 33.30N 84.34W
04/07/2025 Spalding GA NWS Storm Survey
NWS survey confirms EF1 tornado with max
winds of 90 mph. EMA confirms Total 26
structures - 9 affected, 12 minor, 5 major
damage in Spalding County (2 total
tornadoes).
&&
KSLocal storm report, Apr 10, 2:20 PM EDT, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
220 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM Tornado 1 SSE Sunny Side 33.33N 84.29W
04/07/2025 Spalding GA NWS Storm Survey
NWS survey confirms EF0 tornado with max
winds of 80 mph. EMA confirms Total 26
structures - 9 affected, 12 minor, 5 major
damage in Spalding County (2 total
tornadoes).
&&
KSLocal storm report, Apr 10, 2:27 PM EDT, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
227 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM Tornado 3 NW Locust Grove 33.38N 84.13W
04/07/2025 Henry GA NWS Storm Survey
NWS Storm Survey confirms EF0 tornado with
max winds of 75 mph. Tornado crossed I75
near Bethlehem Road.
&&
KSThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:04 PM EDT | Special Weather Statement | FFC | Towns | 26 min |
| Apr 10, 5:12 PM EDT | Special Weather Statement | FFC | Murray | 33 min |
| Apr 10, 5:19 PM EDT | Special Weather Statement | FFC | Catoosa | 26 min |
| Apr 10, 5:41 PM EDT | Special Weather Statement | FFC | Fannin | 49 min |
| Apr 10, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 43 min |
| Apr 10, 6:03 PM EDT | Special Weather Statement | FFC | Dade | 27 min |
| Apr 10, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 27 min |
| Apr 10, 6:11 PM EDT | Special Weather Statement | FFC | Fannin | 49 min |
| Apr 10, 6:15 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 30 min |
| Apr 10, 6:24 PM EDT | Special Weather Statement | FFC | Whitfield | 36 min |
| Apr 10, 6:24 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| Apr 10, 6:26 PM EDT | Special Weather Statement | FFC | Murray | 34 min |
| Apr 10, 6:28 PM EDT | Special Weather Statement | FFC | White | 32 min |
| Apr 10, 6:39 PM EDT | Special Weather Statement | FFC | Hall | 36 min |
| Apr 10, 6:40 PM EDT | Special Weather Statement | FFC | Gilmer | 50 min |
| Apr 10, 6:51 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Dawson, Forsyth, Hall, Jackson | 39 min |
| Apr 10, 6:56 PM EDT | Special Weather Statement | FFC | Dawson, Pickens | 34 min |
| Apr 10, 6:59 PM EDT | Special Weather Statement | FFC | Polk | 31 min |
| Apr 10, 7:02 PM EDT | Special Weather Statement | FFC | Whitfield | 28 min |
| Apr 10, 7:07 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin, Pickens | 38 min |
| Apr 10, 7:08 PM EDT | Special Weather Statement | FFC | White | 37 min |
| Apr 10, 7:09 PM EDT | Special Weather Statement | FFC | Habersham | 36 min |
| Apr 10, 7:12 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Floyd, Paulding, Polk | 48 min |
| Apr 10, 7:29 PM EDT | Special Weather Statement | FFC | Pickens | 31 min |
| Apr 10, 7:31 PM EDT | Special Weather Statement | FFC | Dade, Walker | 29 min |
| Apr 10, 7:32 PM EDT | Special Weather Statement | FFC | Banks | 28 min |
| Apr 10, 7:33 PM EDT | Special Weather Statement | FFC | Hall | 27 min |
| Apr 10, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 51 min |
| Apr 10, 7:40 PM EDT | Special Weather Statement | FFC | Walker | 35 min |
| Apr 10, 7:44 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 46 min |
| Apr 10, 7:47 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 43 min |
| Apr 10, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Haralson, Polk | 52 min |
| Apr 10, 7:55 PM EDT | Special Weather Statement | FFC | Clayton | 35 min |
| Apr 10, 7:57 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.